MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534300
Medical Device Problem Codes Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Codes Cardiac Arrest (1762); Perforation (2001); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/27/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was placed via percutaneous cholecystostomy during a procedure in the gall bladder and cystic duct, performed on (b)(6) 2022.During the procedure, when the physician attempted to deploy the stent, the proximal flange got stuck stuck (may have caught on the introducer sheath) which prevented the stent from deploying in the correct position.The physician believed that this may have caused a perforation of the gall bladder resulting in the proximal end of the stent deployed in the peritoneum.The patient was then referred for a follow up endoscopic retrograde cholangiopancreatography procedure to pull the other side of the stent from the duodenum and correct the stent placement.On the same day, the follow ercp was successfully completed.Post procedure, the patient woke up and then went to cardiac arrest which resulted to death.The physician believed it was due to anesthetic reaction.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: impact code f02 captures the reportable event of death.Impact code f2202 captures the reportable event of endoscopic procedure.Block h11: correction to block h1: type of reportable event.Correction to block h6: patient code; device code.
 
Event or Problem Description
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was placed via percutaneous cholecystostomy during a procedure in the gall bladder and cystic duct, performed on (b)(6) 2022.During the procedure, when the physician attempted to deploy the stent, the proximal flange got stuck which prevented the stent from deploying in the correct position.The physician believed that this may have caused a perforation of the gall bladder resulting in the proximal end of the stent deployed in the peritoneum.The patient was then referred for a follow up endoscopic retrograde cholangiopancreatography procedure to pull the other side of the stent from the duodenum and correct the stent placement.On the same day, the follow ercp was successfully completed.Post procedure, the patient woke up and then went to cardiac arrest which resulted to death.The physician believed it was due to anesthetic reaction.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: impact code f02 captures the reportable event of death.Impact code f2202 captures the reportable event of endoscopic procedure.Impact code e2114 captures the reportable event of perforation.Patient code e2402 captures the reportable event of anesthesia reaction.Block h11: correction to block h6 patient codes.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15065303
Report Number3005099803-2022-03708
Device Sequence Number5722815
Product Code FGE
UDI-Device Identifier08714729787396
UDI-Public08714729787396
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534300
Device Catalogue Number3430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer08/19/2022
09/21/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date09/16/2022
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown